Alert archive / Tennessee / Flash Flood Warnings in 2009

Flash Flood Warning 20, NWS Memphis, TN

May 1, 20098 counties in Tennessee; Pemiscot County, Missouri

NWS Memphis, TN issued this flash flood warning at May 1, 2009, 2:24 PM CDT for 8 counties in Tennessee; Pemiscot County, Missouri. It was in force for 3 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 1, 2009, 2:24 PM CDT (19:24 UTC)
Expired
May 1, 2009, 5:30 PM CDT
In force
3 hr
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Flood severity
None

Counties Pemiscot County, MO, Carroll County, TN, Dyer County, TN, Gibson County, TN, Henderson County, TN, Henry County, TN, Lake County, TN, Obion County, TN, Weakley County, TN

The radar

The Paducah radar (KPAH), 104 km from the middle of the area, began a volume at 19:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 1, 4:30 PM CDTFLASH FLOODUnion City, TN1 AND 1/2 TO 2 FEET DEEP ON NORTH SUNSWEPT DRIVE THE ROAD IS IMPASSIBLE
May 1, 4:30 PM CDTHEAVY RAIN 0Union City, TN1 AND 1/2 TO 2 FEET DEEP ON NORTH SUNSWEPT DRIVE THE ROAD IS IMPASSIBLE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 122 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 7.4 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2009-05-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1720 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2009-05-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 85 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1720 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
482 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
85 m²/s²
0-3 km storm-relative helicity
176 m²/s²
Significant tornado parameter
0.5
Supercell composite
2.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KMEG 011928
FFWMEG
MOC155-TNC017-045-053-077-079-095-131-183-012230-
/O.NEW.KMEG.FF.W.0020.090501T1928Z-090501T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
224 PM CDT FRI MAY 1 2009

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CARROLL COUNTY IN NORTHWEST TENNESSEE...
  NORTHERN DYER COUNTY IN NORTHWEST TENNESSEE...
  GIBSON COUNTY IN NORTHWEST TENNESSEE...
  WESTERN HENRY COUNTY IN NORTHWEST TENNESSEE...
  LAKE COUNTY IN NORTHWEST TENNESSEE...
  OBION COUNTY IN NORTHWEST TENNESSEE...
  WEAKLEY COUNTY IN NORTHWEST TENNESSEE...
  EAST CENTRAL PEMISCOT COUNTY IN SOUTHEAST MISSOURI...
  NORTHERN HENDERSON COUNTY IN SOUTHWEST TENNESSEE...

* UNTIL 530 PM CDT

* AT 224 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  VERY HEAVY RAIN OVER PARTS OF THE WARNED AREA. OVER THE PAST 3     
  HOURS UP TO 4 INCHES OF RAINFALL HAS FALLEN ACROSS PARTS OF        
  THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO REELFOOT
  LAKE STATE PARK...VALE...UNION CITY...TROY...TIPTONVILLE...SOUTH
  FULTON...SHARON...RUTHERFORD...ROUTON...RIDGELY...PARIS...
  PALMERSVILLE...OBION...NEWBERN...MISTON...MCKENZIE...MARTIN...
  LATHAM...KENTON...GREENFIELD...GLEASON...DYER...DRESDEN...
  COTTONWOOD GROVE...COTTAGE GROVE...CLOVERDALE...CLAYTON AND
  BRADFORD.

ADDITIONAL THUNDERSTORMS CONTINUE TO DEVELOP ACROSS NORTHEAST 
ARKANSAS AND THE MISSOURI BOOTHEEL. THESE THUNDERSTORMS WILL MOVE 
INTO THE WARNED AREA AND PRODUCE MORE HEAVY RAINFALL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE IN THE 
WARNED AREA.

.MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3621 8822 3565 8818 3560 8820 3559 8821
      3577 8861 3579 8861 3579 8866 3599 8914
      3613 8965 3638 8957 3637 8953 3643 8955
      3651 8952 3650 8949 3646 8949 3645 8946
      3651 8941 3650 8850

$$
1 follow-up statement
000 
WGUS74 KMEG 012141
FFSMEG

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
438 PM CDT FRI MAY 1 2009

MOC155-TNC017-045-053-077-079-095-131-183-012230-
/O.CON.KMEG.FF.W.0020.000000T0000Z-090501T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PEMISCOT MO-CARROLL TN-GIBSON TN-HENRY TN-WEAKLEY TN-LAKE TN-OBION TN-
HENDERSON TN-DYER TN-
438 PM CDT FRI MAY 1 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 PM CDT FOR
NORTHERN DYER...NORTHERN HENDERSON...OBION...LAKE...WEAKLEY...WESTERN
HENRY...GIBSON...CARROLL AND EAST CENTRAL PEMISCOT COUNTIES...

AT 430 PM CDT...TRAINED WEATHER SPOTTERS REPORTED FLOODING 1 TO 2 
FEET DEEP ON A ROAD IN UNION CITY. OVER THE PAST 3 HOURS DOPPLER 
RADAR ESTIMATES THAT 2 TO 4 INCHES OF RAINFALL HAS FALLEN ACROSS THE 
WARNED AREA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO REELFOOT LAKE
STATE PARK...UNION CITY...TROY...TIPTONVILLE...SOUTH FULTON...
SHARON...ROUTON...RIDGELY...PARIS...PALMERSVILLE...OBION...MISTON...
MARTIN...LATHAM...KENTON...GREENFIELD...GLEASON...DRESDEN...
COTTONWOOD GROVE...COTTAGE GROVE...CLOVERDALE AND CLAYTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE 
WARNED AREA.

.MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3621 8822 3565 8818 3560 8820 3559 8821
      3577 8861 3579 8861 3579 8866 3599 8914
      3613 8965 3638 8957 3637 8953 3643 8955
      3651 8952 3650 8949 3646 8949 3645 8946
      3651 8941 3650 8850

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at May 1, 1:05 PM CDT, 1 hour 19 minutes earlier.

Area forecast discussion, May 1, 1:05 PM CDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
105 PM CDT FRI MAY 1 2009

.DISCUSSION...

UPDATED FOR 18Z AVIATION DISCUSSION

&&

.PREV DISCUSSION... /ISSUED 926 AM CDT FRI MAY 1 2009/

UPDATE...

LINE OF SHOWERS AND THUNDERSTORMS CURRENTLY OVER NORTHWEST
TENNESSEE HAS STARTED TO SHOW SIGNS OF RE-STRENGTHENING. IN
ADDITION...THUNDERSTORMS ARE BEGINNING TO FIRE UP ACROSS SOUTHEAST
MISSOURI. THE NORTHERN PORTIONS OF THE CWA WILL CONTINUE TO SEE
THE BEST CHANCE OF RAIN THIS MORNING. HOWEVER BY
AFTERNOON...EXPECT THUNDERSTORM DEVELOPMENT TO OCCUR OVER ENTIRE
CWA. EXPECT COVERAGE TO BE MORE WIDESPREAD THAN THE LAST SEVERAL
DAYS AS THE CWA IS IN THE VICINITY OF THE APPROACHING FRONT.
EXPECT SOME STORMS TO BECOME SEVERE THIS AFTERNOON INTO THIS
EVENING. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS.
HAVE UPDATED MORNING POPS TO ACCOUNT FOR LINE SINKING SOUTH ACROSS
WEST TENNESSEE. WILL SEND ANOTHER UPDATE BY NOON TO GET RID OF MORNING
WORDING AND ADJUST POPS FOR RADAR TRENDS AT THAT TIME.

KRM

PREV DISCUSSION... /ISSUED 443 AM CDT FRI MAY 1 2009/

DISCUSSION...

A VERY ACTIVE WEATHER PATTERN IS IN STORE FOR THE MID-SOUTH
THROUGH THE WEEKEND WHICH WILL INCLUDE THE THREAT OF SEVERE
WEATHER AND HEAVY RAINFALL.

EARLY THIS MORNING...A COLD FRONT STRETCHED FROM NORTHERN IL
THROUGH NORTHERN MO INTO SOUTHEAST KS. THE ATMOSPHERE WAS MOIST
AND UNSTABLE ACROSS THE MID-SOUTH WITH SURFACE DEWPOINTS IN THE
LOWER AND MIDDLE 60S. MESOSCALE CONVECTIVE COMPLEXES WERE MOVING
THROUGH SOUTHERN MO IN WEST-NORTHWEST FLOW ALOFT. SHOWER AND
THUNDERSTORMS CLIPPED NORTHEAST AR AND THE MO BOOTHEEL THIS
MORNING WHILE A FEW THUNDERSTORMS DEVELOPED FROM WEST TN INTO
NORTHEAST MS.

THE COLD FRONT WILL MOVE SOUTHEASTWARD TODAY REACHING NEAR
NORTHEAST AR...THE MO BOOTHEEL...AND NORTHWEST TN BY SUNSET. A
LINE OF THUNDERSTORMS IS EXPECTED TO DEVELOP AHEAD OF THE FRONT
THIS AFTERNOON. MEANWHILE...ADDITIONAL THUNDERSTORMS WILL DEVELOP
ELSEWHERE ACROSS THE MID-SOUTH FROM DAYTIME HEATING AND WEAK UPPER
LEVEL SHORT WAVES MOVING INTO THE AREA FROM THE WEST. SOME
THUNDERSTORMS MAY BE SEVERE...MAINLY FROM ABOUT NOON UNTIL
MIDNIGHT. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS.
LIFTED INDICES ARE FORECAST -4 TO -6 WHILE MIXED LAYER MUCAPES ARE
FORECAST BETWEEN 2000 AND 3500 J/KG. RAISED THE POPS A LITTLE
TODAY FROM THE EARLIER FORECAST.

THE COLD FRONT IS FORECAST TO PUSH INTO THE MID-SOUTH TONIGHT
BECOMING QUASI-STATIONARY ALONG INTERSTATE 40. THERE WILL BE
ANOTHER CHANCE FOR SEVERE WEATHER SATURDAY ACROSS THE ENTIRE AREA
WITH LARGE HAIL AND DAMAGING WINDS ONCE AGAIN BEING THE MAIN
THREATS. RAINFALL IS EXPECTED TO BECOME HEAVY ALONG AND NORTH OF
INTERSTATE 40 BY SATURDAY NIGHT...CONTINUING INTO SUNDAY...AS THE
MODELS SHOW UPPER LEVEL SHORT WAVES TRACKING ALONG THE
QUASI-STATIONARY FRONT. THIS WILL LEAD TO AN INCREASED THREAT OF
MESOSCALE CONVECTIVE SYSTEMS MOVING EASTWARD ALONG THE FRONT WITH
HEAVY RAINFALL. LATER SHIFTS MAY NEED TO ISSUE A FLASH FLOOD WATCH
ESPECIALLY CONSIDERING THE HEAVY RAINFALL THAT FELL EARLIER THIS
WEEK FROM PORTIONS OF NORTHEAST AR INTO NORTHWEST TN. MODELS ARE
NOT IN TOTAL AGREEMENT EXACTLY WHERE THE FRONT WILL BECOME
STATIONARY SO STILL SOME UNCERTAINTY WHERE THE HEAVY RAINFALL WILL
SETUP...THUS WILL HOLD OFF THE FLASH FLOOD WATCH FOR NOW. LIFTED
INDICES OF -4 TO -6 ALONG WITH MIXED LAYER MUCAPES OF 2000-3000
J/KG ARE FORECAST SOUTH OF THE FRONT SATURDAY WHICH WILL LEAD TO
THE THREAT OF SOME SEVERE THUNDERSTORMS WITH LARGE HAIL /
DAMAGING WINDS. ALSO...ENOUGH ELEVATED INSTABILITY IS FORECAST
NORTH OF THE FRONT TO SUPPORT LARGE HAIL.

THE THREAT OF HEAVY RAINFALL AND SEVERE WEATHER WILL CONTINUE
INTO SUNDAY AND SUNDAY NIGHT. A STRONG UPPER LEVEL TROUGH WILL
APPROACH FROM THE WEST WITH SURFACE LOW PRESSURE DEVELOPING ALONG
THE FRONT AND MOVING EAST-NORTHEASTWARD ACROSS THE MID-SOUTH.
BY SUNDAY NIGHT...THE HEAVIEST RAINFALL WILL SPREAD TO THE
SOUTHEAST TO INCLUDE NORTH MS. THE MAIN THREATS OF SEVERE WEATHER
WILL EXPAND TO INCLUDE THE POSSIBILITY OF A FEW TORNADOES DUE TO
INCREASE LOW LEVEL HELICITY IN ASSOCIATION WITH THE DEVELOPING
SURFACE LOW...ESPECIALLY ALONG AND SOUTH OF INTERSTATE 40. MUCH OF
THIS WILL DEPEND ON WHERE THE FRONT BECOMES STATIONARY...AND HOW
FAR NORTHWARD IT WILL PUSH AS A WARM FRONT WHEN THE SURFACE LOW
DEVELOPS. THE EVOLUTION REMAINS UNCERTAIN AND WILL NEED TO BE
MONITORED CLOSELY.

SHOWERS AND THUNDERSTORMS WILL GRADUALLY TAPER OFF FROM THE WEST
MONDAY AS THE UPPER LEVEL TROUGH (AND ASSOCIATED SURFACE COLD
FRONT BY THAT TIME) MOVES TO THE EAST. HOWEVER...MODELS DO NOT
INDICATE MUCH OF A BREAK FROM THE WET PATTERN. INTRODUCED A
CHANCE OF THUNDERSTORMS FOR WEDNESDAY AS ANOTHER UPPER LEVEL
TROUGH APPROACHES FROM THE WEST.

JCL

&&

.AVIATION...

18Z TAF CYCLE

A COLD FRONT EXTENDS FROM THE OH VALLEY ACROSS SRN MO INTO NW OK
EARLY THIS AFTN. THE MCS THAT DEVELOPED EARLIER THIS MRNG ACROSS
THE MO BOOTHEEL AND NW TN CONTINUES TO PUSH EAST INTO MID TN.
MEANWHILE ISOLD SHRAS AND TSRAS ARE STARTING TO DEVELOP ACROSS THE
MID SOUTH AS THE ATMOSPHERE DESTABILIZES. CIGS HAVE BEEN SLOWLY
IMPROVING THIS MRNG AND SHOULD BECOME VFR AT THE TAF SITES EARLY
THIS AFTN. EXPECT SHRAS AND TSRAS TO BECOME MORE NUMEROUS AS THE
AFTN PROGRESSES SO TEMPO GROUPS LOOK GOOD FROM ABOUT 01/21Z UNTIL
02/01Z. EXPECT CONVECTION TO TAPER OFF AFTER 02/03Z AND VFR CONDS
TO PREVAIL DURING AT LEAST THE EVENING HOURS. CONDS WILL BEGIN TO
DETERIORATE FROM THE NORTH AS THE COLD FRONT SAGS INTO THE AREA.
EXPECT SHRA AND TSRA DEVELOPMENT ALONG THE FRONT...PERHAPS MCS
DEVELOPMENT...SO TRIED TO TIME TEMPO GROUPS LATE TONIGHT/EARLY
SAT. OTRW EXPECT MVFR CIGS TO REDEVELOP ONCE AGAIN LATER
TONIGHT/SAT MRNG. SOUTHERLY WINDS 8-12 KTS CAN BE EXPECTED AHEAD
OF THE FRONT SWITCHING TO NORTH ACROSS AT KJBR AND KMKL AFTER THE
FRONT MOVES THROUGH.

SJM

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  81  67  76  64 /  50  60  60  60
MKL  78  62  72  61 /  60  70  60  70
JBR  77  60  68  56 /  70  80  70  70
TUP  82  65  83  65 /  40  50  40  30

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, May 1, 5:09 AM CDT, 9 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
509 AM CDT FRI MAY 1 2009

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-021215-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
509 AM CDT FRI MAY 1 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE
MID-SOUTH. THE MAIN THREATS WILL BE DAMAGING WINDS AND LARGE
HAIL...MAINLY BETWEEN NOON AND MIDNIGHT.

THE ATMOSPHERE ACROSS THE MID-SOUTH WILL BE MOIST AND UNSTABLE
TODAY. MEANWHILE...A COLD FRONT WILL APPROACH FROM THE NORTHWEST.
THE FRONT WILL BE NEAR NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL
AND NORTHWEST TENNESSEE BY SUNSET...MOVING TO NEAR INTERSTATE 40
BY LATE TONIGHT. A LINE OF THUNDERSTORMS IS EXPECTED TO DEVELOP
AHEAD OF THE FRONT WITH SOME STORMS BECOMING SEVERE. IN
ADDITION...SCATTERED THUNDERSTORMS ARE FORECAST TO DEVELOP
ACROSS THE ENTIRE MID-SOUTH THIS AFTERNOON AND EVENING DUE TO
DAYTIME HEATING WITH A FEW OF THESE STORMS ALSO SEVERE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE
MID-SOUTH SATURDAY AND SUNDAY. IN ADDITION...RAINFALL IS EXPECTED
TO BECOME HEAVY ALONG AND NORTH OF INTERSTATE 40 SATURDAY NIGHT
AND SUNDAY...EXPANDING SOUTHEASTWARD SUNDAY NIGHT TO INCLUDE NORTH
MISSISSIPPI.

A STATIONARY FRONT WILL REMAIN SITUATED NEAR INTERSTATE 40 SATURDAY.
LOW PRESSURE WILL FORM ALONG THE FRONT SUNDAY AND MOVE
EAST-NORTHEASTWARD ACROSS THE MID-SOUTH SUNDAY INTO SUNDAY NIGHT.

THE MAIN THREATS OF SEVERE WEATHER SATURDAY WILL BE DAMAGING WINDS
AND LARGE HAIL ALONG AND SOUTH OF INTERSTATE 40...AND LARGE HAIL
TO THE NORTH. THE THREATS FROM THE SEVERE WEATHER WILL EXPAND
SUNDAY AND SUNDAY NIGHT TO INCLUDE THE THREAT OF A FEW TORNADOES
ALONG AND SOUTH OF INTERSTATE 40.

BETWEEN 3 AND 5 INCHES OF RAIN...LOCALLY MORE...MAY OCCUR FROM
PORTIONS OF NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL...INTO WEST
TENNESSEE THROUGH THE WEEKEND. FLASH FLOOD WATCHES MAY BECOME
NECESSARY FOR PORTIONS OF THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND
EVENING...AND AGAIN OVER THE WEEKEND.

JCL

In the hours before

Local storm report, May 1, 12:31 PM CDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1231 PM CDT FRI MAY 01 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1207 PM     FLASH FLOOD      12 S MARTIN             36.17N 88.86W
05/01/2009                   WEAKLEY            TN   EMERGENCY MNGR

            FLOODING ON HIGHWAY 45 WITHIN THE CITY OF GREENFIELD.

&&

CCD
Local storm report, May 1, 12:48 PM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
1248 PM CDT FRI MAY 01 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1141 AM     FLASH FLOOD      DRESDEN                 36.28N 88.69W
05/01/2009                   WEAKLEY            TN   EMERGENCY MNGR

            FLASH FLOODING IN DRESDEN AND GREENFIELD. AREAS OF
            GREENFIELD HAVE 3 FEET OF WATER APPROACHING HOUSES.

1207 PM     FLASH FLOOD      12 S MARTIN             36.17N 88.86W
05/01/2009                   WEAKLEY            TN   EMERGENCY MNGR

            FLOODING ON HIGHWAY 45 WITHIN THE CITY OF GREENFIELD.

1245 PM     FLASH FLOOD      MARTIN                  36.34N 88.86W
05/01/2009                   WEAKLEY            TN   TRAINED SPOTTER

            AT LEAST 6 INCHES OF RAIN COVERING ROADS IN MARTIN.

&&

CCD
Local storm report, May 1, 12:51 PM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
1251 PM CDT FRI MAY 01 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1141 AM     FLASH FLOOD      DRESDEN                 36.28N 88.69W
05/01/2009                   WEAKLEY            TN   EMERGENCY MNGR

            FLASH FLOODING IN DRESDEN AND GREENFIELD. AREAS OF
            GREENFIELD HAVE 3 FEET OF WATER. SOME HOUSES
            INACCESSIBLE.

1207 PM     FLASH FLOOD      12 S MARTIN             36.17N 88.86W
05/01/2009                   WEAKLEY            TN   EMERGENCY MNGR

            FLOODING ON HIGHWAY 45 WITHIN THE CITY OF GREENFIELD.

1245 PM     FLASH FLOOD      MARTIN                  36.34N 88.86W
05/01/2009                   WEAKLEY            TN   TRAINED SPOTTER

            AT LEAST 6 INCHES OF RAIN COVERING ROADS IN MARTIN.

&&

CCD
Local storm report, May 1, 1:13 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
113 PM CDT FRI MAY 01 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1141 AM     FLASH FLOOD      DRESDEN                 36.28N 88.69W
05/01/2009                   WEAKLEY            TN   EMERGENCY MNGR

            FLASH FLOODING IN DRESDEN AND GREENFIELD. AREAS OF
            GREENFIELD HAVE 3 FEET OF WATER. SOME HOUSES
            INACCESSIBLE.

1207 PM     FLASH FLOOD      12 S MARTIN             36.17N 88.86W
05/01/2009                   WEAKLEY            TN   EMERGENCY MNGR

            FLOODING ON HIGHWAY 45 WITHIN THE CITY OF GREENFIELD.

1209 PM     FLASH FLOOD      DRESDEN                 36.28N 88.69W
05/01/2009                   WEAKLEY            TN   EMERGENCY MNGR

            WEAKLEY COUNTY HAS MULTIPLE ROADWAYS UNDERWATER AT THIS
            TIME. LOCAL RESOURCES BEING TAXED HEAVILY TO RE-ROUTE
            TRAFFIC.

1245 PM     FLASH FLOOD      MARTIN                  36.34N 88.86W
05/01/2009                   WEAKLEY            TN   TRAINED SPOTTER

            AT LEAST 6 INCHES OF RAIN COVERING ROADS IN MARTIN.

&&

CCD
Local storm report, May 1, 1:55 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
155 PM CDT FRI MAY 01 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1141 AM     FLASH FLOOD      DRESDEN                 36.28N 88.69W
05/01/2009                   WEAKLEY            TN   EMERGENCY MNGR

            FLASH FLOODING IN DRESDEN AND GREENFIELD. AREAS OF
            GREENFIELD HAVE 3 FEET OF WATER. SOME HOUSES
            INACCESSIBLE.

1207 PM     FLASH FLOOD      12 S MARTIN             36.17N 88.86W
05/01/2009                   WEAKLEY            TN   EMERGENCY MNGR

            FLOODING ON HIGHWAY 45 WITHIN THE CITY OF GREENFIELD.

1209 PM     FLASH FLOOD      DRESDEN                 36.28N 88.69W
05/01/2009                   WEAKLEY            TN   EMERGENCY MNGR

            WEAKLEY COUNTY HAS MULTIPLE ROADWAYS UNDERWATER AT THIS
            TIME. LOCAL RESOURCES BEING TAXED HEAVILY TO RE-ROUTE
            TRAFFIC.

1245 PM     FLASH FLOOD      MARTIN                  36.34N 88.86W
05/01/2009                   WEAKLEY            TN   TRAINED SPOTTER

            AT LEAST 6 INCHES OF RAIN COVERING ROADS IN MARTIN.

0152 PM     FLASH FLOOD      HUNTINGDON              36.01N 88.41W
05/01/2009                   CARROLL            TN   EMERGENCY MNGR

            MULTIPLE ROADWAYS IN HUNGTINGDON UNDERWATER.

&&

JKT
Special weather statement, May 1, 2:12 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
212 PM CDT FRI MAY 1 2009

MOZ115-TNZ001-002-019-011945-
PEMISCOT MO-LAKE TN-OBION TN-DYER TN-
212 PM CDT FRI MAY 1 2009

...THIS SIGNIFICANT WEATHER ALERT IS FOR...

  NORTHERN DYER COUNTY IN NORTHWEST TENNESSEE...
  SOUTHERN LAKE COUNTY IN NORTHWEST TENNESSEE...
  SOUTHWESTERN OBION COUNTY IN NORTHWEST TENNESSEE...
  EAST CENTRAL PEMISCOT COUNTY IN SOUTHEAST MISSOURI...

A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50
MPH WINDS WAS LOCATED 4 MILES NORTH OF CARUTHERSVILLE AT 212 PM
CDT...MOVING EAST AT 35 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN DYER...LAKE...OBION AND PEMISCOT COUNTIES...INCLUDING
LOCATIONS NEAR CARUTHERSVILLE AND HAYTI...SHOULD MONITOR THIS STORM
CLOSELY.

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 8:09 PM CDTAreal Flood AdvisoryMEGHenry, Weakley3 hr
May 1, 8:31 AM CDTFlash Flood WarningMEGObion, Weakley119 min
May 1, 10:27 AM CDTFlash Flood WarningMEGDyer, Gibson, Lake, Obion, Weakley2 hr
May 1, 12:26 PM CDTFlash Flood WarningMEGCarroll, Dyer, Gibson, Henry, Lake, Obion and 1 more2 hr
May 1, 1:16 PM CDTFlash Flood WarningMEGDecatur119 min
May 1, 3:08 PM CDTSevere Thunderstorm WarningMEGHardin19 min
May 1, 3:11 PM CDTFlash Flood WarningMEGDecatur2 hr
May 1, 3:40 PM CDTFlash Flood WatchMEGCarroll, Chester, Crockett, Decatur, Dyer, Fayette and 14 more55 hr
May 1, 5:18 PM CDTFlash Flood WarningMEGDecatur3 hr
May 1, 5:23 PM CDTFlash Flood WarningMEGCarroll, Dyer, Gibson, Henderson, Henry, Lake and 2 more3 hr
May 1, 5:50 PM CDTSevere Thunderstorm WarningMEGFayette, Hardeman40 min
May 1, 6:02 PM CDTSevere Thunderstorm WarningMEGChester, Hardeman, McNairy23 min
May 1, 6:27 PM CDTSevere Thunderstorm WarningMEGFayette, Hardeman48 min
May 1, 6:48 PM CDTSevere Thunderstorm WarningMEGChester, Hardin, McNairy42 min
May 1, 10:34 AM CDTRiver Flood WarningMEGDunklin4 days
May 1, 4:28 PM CDTAreal Flood AdvisoryMEGDunklin, Pemiscot3 hr

Nearby

Flash Flood Warnings in Tennessee, 2009Flash Flood Warnings in Missouri, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.